Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Do Bone Problems Last

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Disease and HIV/AIDS

...age 30, more bone is removed than added. This makes the bones lighter and more fragile, putting them at greater risk for injury. Many people have weak bones and don't know it. That is because bone loss often happens over a long period of time and doesn't hurt. For many people, a broken bone is the first sign that they have a bone disorder. Bone Disease and HIV Being HIV-positive puts you at higher risk for bone disease. Experts don't...
Ask the Experts

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...them at greater risk for injury.Many people have weak bones and don't know it. That is because bone loss often happens over a long period of time and doesn't hurt. For many people, a broken bone is the first sign that they have a bone... Read more »

long term HIV meds

I am in a lot of pain daily. Bones feel liked there breakin all lab work come out good. Can this pain be caused by the 13 years on HIV meds?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Bone or diffuse pain is common in general population and may be more common on HIV+ persons. Many factors can contribute so a through Read more »

SUPPRESION OF BONE MARROW

HELLO DR FRANSCINO, I AM CURRENTLY TAKING COMBIVIR AND SUSTIVA. HAVE BEEN SINCE NOV 2007 WHEN I WAS FIRST DIAGNOSED. MY QUESTION IS THAT DOES THE MED COMBIVIR HAS ANYTHING TO DO WITH MY WBC AND RBC BEING LOW. MY DR INSISTS ON DOING ANOTHER BONE...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...insurance company and explain why a medication switch is being recommended. If your HIV specialist (who should have had you off AZT long ago in my opinion) is unable or unwilling to help, I'd suggest you consider getting a second opinion from a... Read more »

Bone Loss

What is the latest information and/or studies on bone loss in long term survivors w/HIV (14 years)? My partner is experiencing extreme pain related to bone loss, as are others we know. All are on Viread. Is there any proven correlation between...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Bone loss in general seems to be accelerated in HIV+ patients but the reason why is not well worked out. Early studies suggested Read more »
Articles
Project Inform

Bone Health and HIV Disease

...condition that has been seen in the hips of people with HIV. It may occur in any bone though it most often occurs at the ends of a long bone. It may affect one or more bones or joints at the same time. It's not known what causes avascular... Read more »
The Body

Bone Disease and HIV/AIDS: More Common Than You Think -- This Month in HIV

...with you, Dr. Young. What is the biggest issue you're seeing in your practice today? Ben Young: Our patients are living much longer, and are much healthier than they were in the earlier pre-HAART [highly active antiretroviral therapy] and... Read more »
AIDS InfoNet

Osteoporosis

...drug used to fight HIV. Tenofovir use is linked to a reduction in bone mineral density. Antacids and Bone Mineral Density Long-term use of the antacids known as proton pump inhibitors can reduce bone mineral density. Common brands include... Read more »
National Institute of Arthritis and Musculoskeletal and Skin Diseases

Bone Health for Life

...become weak and even break. Broken bones and fractures can be painful and sometimes need surgery to heal. They can also cause long-lasting health problems. But the good news is that it is never too late to take care of your bones. What... Read more »
Connect With Others

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of the long bones called avascular necrosis. Some researchers are positing that long term HIV infection and perhaps the meds... Read more »

bad knee

Posted by alivehoping, 2 Replies
...painkiller,in oil base to help it not dissapate.will have to go back in another month,for another shot in different area too.as long as the steriod help build muscle arond tear i wont have to get surgery right away,but its possible i wont if i... Read more »

Just an update

Posted by franfrog, 3 Replies
...make sure. So looking good on that home front. My grandmother had her surgery yesterday. They were doing her hip forst and as long as her vitals were fine they were going to do her arm. They did get to do it but said her pelvis was going to be... Read more »

avascular necrosis

Posted by vanmanbc, 1 Reply
...the moment as I am waiting for the new results. Most recently I was diagnosed with avascular necrosis. Avascular necrosis is bone death. I have to have a bilateral hip replacement and a shoulder replacement. The doctor told me they may have... Read more »